Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 22, NWS Omaha, NE

December 15, 20145 counties in Iowa; 22 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Dec 15, 2014, 3:52 PM CST for 5 counties in Iowa; 22 counties in Nebraska. It took effect at Dec 15, 2014, 4:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2014, 3:52 PM CST (21:52 UTC)
In effect from
Dec 15, 2014, 4:00 PM CST
Expired
Dec 16, 2014, 6:00 AM CST
In force
14 hr
Issued by
NWS Omaha, NE
All 27 counties

Harrison County, IA, Mills County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WWUS73 KOAX 152152
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
352 PM CST MON DEC 15 2014

...STRONG NORTHWEST WINDS THROUGH TONIGHT...

.DEPARTING LOW PRESSURE WILL INCREASE SURFACE WINDS TO 25 TO 35 MPH
WITH GUSTS TO 45 MPH. MINOR ACCUMULATIONS OF SNOW OVERNIGHT AND
BLOWING OF SNOW OVER ROADS MAY RESULT IN SLICK SPOTS ON AREA
ROADS.

IAZ043-055-056-069-079-NEZ015-033-034-043>045-050>053-065>067-
160600-
/O.NEW.KOAX.WI.Y.0022.141215T2200Z-141216T1000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-THURSTON-CUMING-BURT-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
PENDER...MACY...WALTHILL...WINNEBAGO...WEST POINT...WISNER...
TEKAMAH...OAKLAND...LYONS...DECATUR...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH
352 PM CST MON DEC 15 2014

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP THROUGH THIS
  EVENING AND CONTINUE OVERNIGHT.

* WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE
  CANS AND LAWN FURNITURE. IN ADDITION...ANY FALLING SNOW WOULD BE
  BLOWING SNOW CAUSING SLICK SPOTS ON ROADS AND REDUCED
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ011-012-016>018-030>032-042-160600-
/O.NEW.KOAX.WI.Y.0022.141216T0300Z-141216T1000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS
352 PM CST MON DEC 15 2014

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM CST
TUESDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT.

* WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE
  CANS AND LAWN FURNITURE. IN ADDITION...ANY FALLING SNOW WOULD BE
  BLOWING SNOW CAUSING SLICK SPOTS ON ROADS AND REDUCED
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ZAPOTOCNY
3 follow-up statements
919 
WWUS73 KOAX 160309
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
909 PM CST MON DEC 15 2014

...STRONG NORTHWEST WINDS THROUGH TONIGHT...

.STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT AS A POTENT LOW
PRESSURE SYSTEM EXITS TO OUR EAST. EXPECT WINDS TO AVERAGE 25 TO
35 MPH...WITH OCCASIONAL GUSTS TO 45 MPH. WINDS WILL GRADUALLY
WEAKEN AS TOWARD SUNRISE BUT REMAIN IN THE 20 TO 30 MPH RANGE.

IAZ043-055-056-069-079-NEZ015-033-034-043>045-050>053-065>067-
161000-
/O.CON.KOAX.WI.Y.0022.000000T0000Z-141216T1000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-THURSTON-CUMING-BURT-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
PENDER...MACY...WALTHILL...WINNEBAGO...WEST POINT...WISNER...
TEKAMAH...OAKLAND...LYONS...DECATUR...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH
909 PM CST MON DEC 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE MUCH OF THE NIGHT.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE
  CANS AND LAWN FURNITURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ011-012-016>018-030>032-042-161000-
/O.CON.KOAX.WI.Y.0022.000000T0000Z-141216T1000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS
909 PM CST MON DEC 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE
  CANS AND LAWN FURNITURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
717 
WWUS73 KOAX 160951
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
351 AM CST TUE DEC 16 2014

IAZ079-NEZ033-043-044-050>053-065>067-161100-
/O.EXP.KOAX.WI.Y.0022.000000T0000Z-141216T1000Z/
MILLS-CUMING-COLFAX-DODGE-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-
INCLUDING THE CITIES OF...GLENWOOD...WEST POINT...WISNER...
SCHUYLER...FREMONT...DAVID CITY...WAHOO...ASHLAND...YUTAN...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...SEWARD...MILFORD...
LINCOLN...PLATTSMOUTH
351 AM CST TUE DEC 16 2014

...WIND ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING...

NORTHWEST WINDS WILL CONTINUE TO SLOWLY DECREASE THIS MORNING.

$$

NEZ011-012-016>018-030>032-042-161100-
/O.EXP.KOAX.WI.Y.0022.000000T0000Z-141216T1000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS
351 AM CST TUE DEC 16 2014

...WIND ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING...

NORTHWEST WINDS WILL CONTINUE TO SLOWLY DECREASE THIS MORNING.

$$

IAZ043-055-056-069-NEZ015-034-045-161200-
/O.EXT.KOAX.WI.Y.0022.000000T0000Z-141216T1200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-THURSTON-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...PENDER...
MACY...WALTHILL...WINNEBAGO...TEKAMAH...OAKLAND...LYONS...
DECATUR...BLAIR
351 AM CST TUE DEC 16 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE EARLY THIS MORNING
  THEN DECREASE.

* WIND SPEEDS...25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS 
  GARBAGE CANS AND LAWN FURNITURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
372 
WWUS73 KOAX 161150
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
550 AM CST TUE DEC 16 2014

IAZ043-055-056-069-NEZ015-034-045-161300-
/O.EXP.KOAX.WI.Y.0022.000000T0000Z-141216T1200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-THURSTON-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...PENDER...
MACY...WALTHILL...WINNEBAGO...TEKAMAH...OAKLAND...LYONS...
DECATUR...BLAIR
550 AM CST TUE DEC 16 2014

...WIND ADVISORY WILL EXPIRE AT 6 AM CST THIS MORNING...

WINDS HAVE DROPPED OFF COMPARED TO EARLIER THIS MORNING AND WINDS
WILL CONTINUE TO DIMINISH THROUGH THE REST OF MORNING.

$$

BCM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:44 PM CST, 8 minutes earlier.

Area forecast discussion, Dec 15, 3:44 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
344 PM CST MON DEC 15 2014

.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 322 PM CST MON DEC 15 2014

SHORT TERM FORECAST CONCERNS WILL BE WINDING DOWN OF THE STORM
SYSTEM TONIGHT...HEADLINES FOR LINGERING SNOW/BLOWING SNOW AND
WIND.

THE CLOSED MID TROPOSPHERIC LOW PRESSURE SYSTEM WAS RIGHT ON TRACK
OVER NORTHEAST KANSAS.  AT 16Z...THE THUNDER HAD DECREASED AND WAS
CLOSER TO THE CENTER OF THE SURFACE LOW PRESSURE CENTER NEAR KANSAS
CITY. BY 21Z...THERE WERE STILL LIGHT RAIN AND A FEW SHOWERS OVER
PARTS OF THE FORECAST AREA...WITH SNOW IN THE WEST. THE DEFORMATION
BAND PRECIPITATION WAS NOTED FROM MINNESOTA THROUGH SOUTH DAKOTA
INTO NEBRASKA...INCLUDING NORTHEAST NEBRASKA. SNOW ACCUMULATIONS
FOR KNOX...ANTELOPE...AND BOONE COUNTIES WERE 3 TO 6 INCHES. THE
COLD FRONT WAS THROUGH THE FORECAST AREA. MIXED PRECIPITATION WAS
OCCURRING AT WAYNE AT LAST CHECK.

TONIGHT...THE ZERO DEGREE H85 LINE SHOULD EXTEND NORTH TO SOUTH
ALONG THE MISSOURI RIVER...WITH COLDER TEMPERATURES TO THE WEST.
THE MAIN PRECIPITATION AREAS WILL BE OVER IOWA...EAST OF THE
FORECAST AREA AFTER 00Z AND LIFTING NORTHEAST FROM NORTHEAST
NEBRASKA. THE RAIN IN WESTERN IOWA WILL CHANGE TO SLEET/FREEZING
RAIN/SNOW...THERE IS A LARGE BREAK IN THE PRECIP WITH SNOW
FARTHER WEST WHERE THE COLD AIR IS DEEP ENOUGH. THE SNOW IS
WRAPPING FARTHER AROUND THE SYSTEM FROM NORTHWEST TO SOUTHEAST. AS
THE TRANSITION TAKES PLACE WITH FALLING TEMPERATURES...WHERE THE
ROADS HAVE NOT DRIED THERE MAY BE SLICK/ICY CONDITIONS. MOST
LOCATIONS WILL SEE AN INCH OR LESS OF SNOW...WITH THE BETTER
CHANCE FOR ADDITIONAL ACCUMULATIONS FORECAST FOR NORTHEAST
NEBRASKA. A LITTLE LIGHT SNOW OR FEW FLURRIES MAY LINGER DURING
THE LATE NIGHT...HOWEVER THE BULK OF THE PRECIPITATION SHOULD BE
OUT OF THE AREA BY MIDNIGHT.

GUSTY NORTHWEST WINDS WILL CONTINUE BEHIND THE FRONT.  AT 18Z...THE
40KT WINDS ALOFT WERE OVER THE DAKOTAS...WITH SURFACE WINDS OF 20-
28KTS SUSTAINED.  THESE STRONGER WINDS ALOFT WILL DROP SOUTH ACROSS
THE FORECAST AREA AND LAST OVERNIGHT...WITH A DECREASING TREND LATER
TUESDAY. WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR TONIGHT WITH
INCREASING NORTH WINDS AND WIND GUSTS 40 TO 45 MPH.

A CLOSED LOW WILL ROTATE SOUTH FROM CANADA ON THE BACKSIDE OF THE
STORM SYSTEM OVER THE GREAT LAKES TUESDAY NIGHT AND WEDNESDAY.
THIS WILL HAVE SOME UPPER LEVEL SUPPORT TUESDAY NIGHT WITH
INCREASING CLOUDS. SURFACE HIGH PRESSURE WILL REMAIN OVER THE AREA
TUESDAY AND WEDNESDAY. A BROAD TROF OVER THE FOUR CORNERS REGION
WILL INDUCE SYNOPTIC LIFT AND SOME UPPER LEVEL SUPPORT INTO THE
PLAINS WEDNESDAY AND THURSDAY. WILL MAINTAIN LIGHT SNOW
CHANCES...WEDNESDAY NIGHT THROUGH THURSDAY.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 322 PM CST MON DEC 15 2014

THE SHORTWAVE TROF IS STILL MOVING THROUGH...SO LIGHT SNOW CHANCES
REMAIN INTO FRIDAY. TEMPERATURES MODERATE INTO THE 30S AND 40S BY
MONDAY.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1129 AM CST MON DEC 15 2014

THE FRONTAL BOUNDARY HAS BECOME SITUATED NEARLY NORTH SOUTH IN
NATURE...SOMEWHAT ALONG THE MISSOURI RIVER. AT 17Z KOMA WAS STILL
IN THE RAIN...KOFK WAS IN THE MIXED PRECIPITATION...AND KLNK IN
THE MIDDLE WITH NO CURRENT RAIN OR SNOW. AS THE COLD AIR CONTINUES
TO SPREAD TO THE SOUTHEAST KOFK AND KLNK SHOULD CHANGE OVER TO ALL
LIGHT SNOW BETWEEN 20Z AND 23Z. SNOW CHANGEOVER WILL BE SLOWER AT
KOMA AND EXPECTING IT TO OCCUR BETWEEN 23Z AND 02Z. AFTER 13Z
EXPECT SNOW TO BE EAST OF ALL THREE TAF SITES AND CEILINGS TO
IMPROVE TO MVFR TO VFR.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 4 AM CST TUESDAY FOR NEZ015-033-034-043>045-
     050>053-065>067.

     WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR NEZ012-
     017-018-030>032-042.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 4 AM CST TUESDAY FOR
     NEZ011-012-016>018-030>032-042.

     WINTER STORM WARNING UNTIL 9 PM CST THIS EVENING FOR NEZ011-016.

IA...WIND ADVISORY UNTIL 4 AM CST TUESDAY FOR IAZ043-055-056-069-079.

&&

SHORT TERM...ZAPOTOCNY
LONG TERM...ZAPOTOCNY
AVIATION...MEYER
Hazardous weather outlook, Dec 15, 5:00 AM CST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 AM CST MON DEC 15 2014

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053-
065>068-078-088>093-160100-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
500 AM CST MON DEC 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...
WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

RAIN IS EXPECTED TO MIX WITH SNOW DURING THE DAY AS NORTH OR
NORTHWEST WINDS BRING IN COLDER AIR. THIS MIX WILL THEN CHANGE TO
ALL SNOW BY LATE AFTERNOON OR EARLY EVENING. SNOW WILL LINGER
THIS EVENING...BUT DIMINISH BY AROUND MIDNIGHT. GENERALLY LESS
THAN AN INCH OF SNOW ACCUMULATION IS EXPECTED IN SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. GUSTY WINDS COULD CAUSE SOME BLOWING
OR DRIFTING SNOW TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF LIGHT SNOW ACROSS PARTS OF THE AREA FROM
WEDNESDAY NIGHT INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

NEZ012-016>018-030>032-042-160100-
CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
500 AM CST MON DEC 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING.
MIXED PRECIPITATION WILL CHANGE OVER TO MAINLY SNOW WITH SNOW
ACCUMULATIONS FROM 1 TO 5 INCHES. HIGHER AMOUNTS MAY OCCUR IN
PARTS OF KNOX COUNTY. ICE ACCUMULATIONS SHOULD BE LESS THAN TWO
TENTHS OF AN INCH. GUSTY NORTH OR NORTHWEST WINDS WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW.

SNOW SHOULD DECREASE AND END THIS EVENING BUT GUSTY WINDS WILL
CONTINUE INTO TONIGHT. THIS MAY CAUSE SOME BLOWING AND DRIFTING
SNOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF LIGHT SNOW ACROSS PARTS OF THE AREA FROM
WEDNESDAY NIGHT INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT SNOW AMOUNTS AND ICE ACCUMULATIONS WITH
THIS STORM...AS WELL AS ANY IMPACTS SUCH AS POWER OUTAGES...DOWNED
POWER LINES...OR TREE DAMAGE.

NEZ011-160100-
KNOX-
500 AM CST MON DEC 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR KNOX COUNTY IN NORTHEAST
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT UNTIL 9 PM THIS EVENING.
MIXED PRECIPITATION WILL CHANGE OVER TO MAINLY SNOW WITH SNOW
ACCUMULATIONS FROM 4 TO 7 INCHES. ICE ACCUMULATIONS SHOULD BE
LESS THAN A QUARTER OF AN INCH. GUSTY NORTH OR NORTHWEST WINDS
WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW WITH AREAS OF
LOW VISIBILITY.

SNOW SHOULD DECREASE AND END THIS EVENING BUT GUSTY WINDS WILL
CONTINUE INTO TONIGHT. THIS MAY CAUSE SOME BLOWING AND DRIFTING
SNOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF LIGHT SNOW ACROSS PARTS OF THE AREA FROM
WEDNESDAY NIGHT INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT SNOW AMOUNTS AND ICE ACCUMULATIONS WITH
THIS STORM...AS WELL AS ANY IMPACTS SUCH AS POWER OUTAGES...DOWNED
POWER LINES...OR TREE DAMAGE.

In the hours before

Local storm report, Dec 15, 1:03 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
103 PM CST MON DEC 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FREEZING RAIN    CENTER                  42.61N 97.88W
12/15/2014  E0.25 INCH       KNOX               NE   LAW ENFORCEMENT

            ESTIMATED A QUARTER OF AN INCH OF ICE AND 2 INCHES OF
            SNOW SO FAR.

&&

CZAPOTOC

Nearby

Wind Advisories in Nebraska, 2014Wind Advisories in Iowa, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.